Hail, Washington
- When
- August 10, 10:25 AM CST
- Where
- Washington County, 0.69 mi S of Dheinsville
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.240, -88.150
The passage of a weak cold front within an unstable airmass resulted in scattered thunderstorms. A few thunderstorms became severe with damaging winds, large hail, and one brief and weak tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The passage of a weak cold front within an unstable airmass resulted in scattered thunderstorms. A few thunderstorms became severe with damaging winds, large hail, and one brief and weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 10, 9:46 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1046 AM CDT MON AUG 10 2015 .UPDATE... A 500MB TROUGH WILL SWING THROUGH THE GREAT LAKES REGION TODAY AND TONIGHT. VORTICITY ADVECTION WITH AN EMBEDDED SHORTWAVE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEAST WI NOW THROUGH 3 PM. THE 14Z HRRR RUN IS SHOWING THIS BUT LOOKS A LITTLE OVERDONE. RADAR IS ALREADY SHOWING A FEW MORE SHOWERS DEVELOPING ALREADY. THERE IS MODERATE INSTABILITY IN PLACE OVER SOUTHERN WI WITH UP TO 1000 J/KG OF SURFACE-BASED CAPE. SHEAR IS MINIMAL... SO NOT EXPECTING ANY SEVERE THUNDERSTORMS- JUST SCATTERED STORMS WITH HEAVY DOWNPOURS. STORMS ARE SLOW-MOVING SO UP TO A QUARTER INCH OF RAIN WOULD BE POSSIBLE WITH A SINGLE STORM. THE SURFACE COLD FRONT ALREADY WENT THROUGH THE AREA EARLY THIS MORNING... BUT THE UPPER LEVEL COLD FRONT WILL NOT CLEAR SOUTHERN WI UNTIL LATE TONIGHT. THERE IS ONE MORE SHORTWAVE TO CROSS THE AREA OVERNIGHT... BUT THAT SHOULD COME THROUGH DRY. THE COLUMN WILL BE DRYING OUT AND IT IS ALSO COMING THROUGH DURING A DIURNALLY UNFAVORABLE TIME OF DAY FOR CONVECTION. && .AVIATION/18Z TAFS/... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTH CENTRAL AND SOUTHEAST WI LATE THIS MORNING AND WILL PERSIST THROUGH MID AFTERNOON. THESE ARE DUE TO THE PASSAGE OF AN UPPER LEVEL COLD FRONT AND THE DEVELOPMENT OF A LAKE BREEZE FRONT. AREAS OF MVFR CIGS WILL BE POSSIBLE BY THE MIDDLE TO LATE MORNING WITH THE INITIAL CUMULUS DEVELOPMENT BUT LIFT TO 3.5-5.0 KFT THROUGH THE AFTERNOON. COLD AND DRY AIR ADVECTION TO PREVAIL TNT ON NLY WINDS SO FOG POTENTIAL IS VERY LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...COLLAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 AM CDT MON AUG 10 2015 WIZ046-047-051-052-056>060-062>072-110945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE PREVALENT THIS MORNING OVER SOUTHEAST WISCONSIN. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-110945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED OVER THE LAKE THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. WWW.WEATHER.GOV/MKX MG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT MON AUG 10 2015
WIZ058>060-065-066-101645-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-DODGE-
1110 AM CDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
SOUTHWESTERN OZAUKEE...NORTHWESTERN MILWAUKEE AND NORTHEASTERN
WAUKESHA COUNTIES...
AT 1110 AM CDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...CEDARBURG...
SUSSEX...JACKSON...FOX POINT...SLINGER...BAYSIDE...THIENSVILLE...
MERTON...BUTLER...RIVER HILLS...LANNON AND GERMANTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4314 8790 4312 8790 4305 8823 4328 8843
4338 8805 4323 8790 4320 8790 4316 8788
TIME...MOT...LOC 1610Z 334DEG 14KT 4328 8812
MBKThe Milwaukee radar (KMKX), 44 km away, was scanning. The volume nearest the first event began at 16:22 UTC.
2 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
A very sporadic damage path of small branches and twigs down.
A sporadic damage path with one uprooted tree and small branches and twigs.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyThe tornado archive for Wisconsin, 2015Warnings in Wisconsin, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599159, 599180, 599190, 599191, 599182.